Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Persistent migraine with nausea and vision problems, diarrhea. Taking phenegran, advised prednisone. What should be done?

I have had a migraine for a week with nausea and vision issues, now have added diahrrea to it. I m not taking any new meds since this started, so it s not from that. Taking phenegran for the nausea but have a history with phenegran with no side effects. Have been to personal doctor twice - once gave me a toradol shot and the other game me Imitrex - neither got rid of headache. He now thinks I should take prednisone - but I m skeptical. What should my next move be?
Asked On : Tue, 7 Aug 2012
Answers:  1 Views:  25
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
A patient with history of migraine may sometimes have headache lasting more than 72 hours with associated nausea and other symptoms and this condition is referred to as status migrainosus. The medications for migraine work best in the initial part of the starting of headache. once headache gets established it becomes difficult to control with routine medications. Best options are to give injections for control of pain and nausea. You have been given injection but probably you need to be given more often till the headache comes down. Steroid too are recommended and acceptable treatment because it needs to be given only for short period and so is not associated with typical complications seen with long term steroid usage.
Good luck.
Answered: Fri, 10 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor